MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N¿ PRECISION INTRODUCER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N¿ PRECISION INTRODUCER; INTRAVASCULAR CATHETER
Model Number 384021
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd introsyte-n¿ precision introducer there was a hole in the sheath.This occurred 3 times.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that "we recently had an issue in our nicu with 3 of the introsyte-n introducers (all on the same patient) where the catheter sheath was punctured through after picc placement attempts.The nnp noticed after the third attempt, that the introducer had a double bevel needle.Our provider team feel quite confident that previously, our picc introducers did not have this double bevel and were labeled simply "introsyte".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, returned to manufacturer on: 11-jan-2023.H6: investigation summary: our quality engineer inspected the 3 samples submitted for evaluation.The reported issue of catheter broke/separated after placement was confirmed upon inspection of the samples.Analysis of the sample showed that the 3 samples had a broken / separated catheter.Bd determined that the cause of the failure was most likely attributed to use error during the moment of canulation.Dhr was reviewed for this lot numbers and there are no internal rejects related to the reported issue during this order.According to control plan for the manufacturing process, this lots was accepted and meet acceptance criteria.

Brand Name
BD INTROSYTE-N¿ PRECISION INTRODUCER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16036164
Report Number1710034-2022-00852
Device Sequence Number15260100
Product Code FOZ
UDI-Device Identifier50382903840217
UDI-Public(01)50382903840217
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K020834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number384021
Device Catalogue Number384021
Device Lot Number1328448
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date03/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown